Identities for the difference between the arithmetic and geometric means

Kazumasa Fujiwara, Tohru Ozawa

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    We prove a formula which expresses the difference between the arithmetic mean of variables of odd numbers and the corresponding geometric mean in the form of a linear combination of independent variables with coefficients given by sums of squares of polynomials.

    Original languageEnglish
    Pages (from-to)1525-1542
    Number of pages18
    JournalInternational Journal of Mathematical Analysis
    Volume8
    Issue number29-32
    DOIs
    Publication statusPublished - 2014

    Fingerprint

    Geometric mean
    Odd number
    Sum of squares
    Linear Combination
    Express
    Polynomial
    Coefficient
    Form

    Keywords

    • Arithmetic mean
    • Geometric mean
    • Hurwitz' identity
    • Muirhead's identity

    ASJC Scopus subject areas

    • Mathematics(all)

    Cite this

    Identities for the difference between the arithmetic and geometric means. / Fujiwara, Kazumasa; Ozawa, Tohru.

    In: International Journal of Mathematical Analysis, Vol. 8, No. 29-32, 2014, p. 1525-1542.

    Research output: Contribution to journalArticle

    @article{60f5443ea30a4a8dbb685ddbee0fb5ac,
    title = "Identities for the difference between the arithmetic and geometric means",
    abstract = "We prove a formula which expresses the difference between the arithmetic mean of variables of odd numbers and the corresponding geometric mean in the form of a linear combination of independent variables with coefficients given by sums of squares of polynomials.",
    keywords = "Arithmetic mean, Geometric mean, Hurwitz' identity, Muirhead's identity",
    author = "Kazumasa Fujiwara and Tohru Ozawa",
    year = "2014",
    doi = "10.12988/ijma.2014.46170",
    language = "English",
    volume = "8",
    pages = "1525--1542",
    journal = "International Journal of Mathematical Analysis",
    issn = "1312-8876",
    publisher = "Hikari Ltd.",
    number = "29-32",

    }

    TY - JOUR

    T1 - Identities for the difference between the arithmetic and geometric means

    AU - Fujiwara, Kazumasa

    AU - Ozawa, Tohru

    PY - 2014

    Y1 - 2014

    N2 - We prove a formula which expresses the difference between the arithmetic mean of variables of odd numbers and the corresponding geometric mean in the form of a linear combination of independent variables with coefficients given by sums of squares of polynomials.

    AB - We prove a formula which expresses the difference between the arithmetic mean of variables of odd numbers and the corresponding geometric mean in the form of a linear combination of independent variables with coefficients given by sums of squares of polynomials.

    KW - Arithmetic mean

    KW - Geometric mean

    KW - Hurwitz' identity

    KW - Muirhead's identity

    UR - http://www.scopus.com/inward/record.url?scp=84908235447&partnerID=8YFLogxK

    UR - http://www.scopus.com/inward/citedby.url?scp=84908235447&partnerID=8YFLogxK

    U2 - 10.12988/ijma.2014.46170

    DO - 10.12988/ijma.2014.46170

    M3 - Article

    VL - 8

    SP - 1525

    EP - 1542

    JO - International Journal of Mathematical Analysis

    JF - International Journal of Mathematical Analysis

    SN - 1312-8876

    IS - 29-32

    ER -